Ohio, 2007

Flash Flood and Damaging Winds in Ohio, July 10, 2007

July 10, 2007 · NWS ILN · 6 events in 5 counties and zones

Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 8:46 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 10, 8:46 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
946 AM EDT TUE JUL 10 2007

.SYNOPSIS...
SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY
TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER
COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 4 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN
ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS
THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED
FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT.
&&

.SHORT TERM /4 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY
SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL
FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL
HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING
SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT
PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING
COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST
SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL
PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM
ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN
THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED
NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS
PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW.

FRANKS

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT
GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE
AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY
EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST
ZONES.

UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER
PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH.
IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR
THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS
PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY
CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT
CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW
WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM
PERIOD.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
RUC IS SHOWING SOME WEAK SFC CONVERGENCE ALONG WITH A SOME H5
VORTS ACRS THE REGION THIS MRNG. A FEW SHRA/TSRA HAVE DEVELOPED IN
RESPONSE TO THIS. IT APPEARS THAT THIS LIFT TAPERS OFF BY
15Z...THEN BETTER LIFT AND INSTABILITY WORKS BACK IN AFT 15Z. I
CANT RULE OUT SOMETHING THIS MRNG...BUT HAVE LEFT TEMPO TSRA IN THE
AFTN FOR THE SW TAFS.

CONVECTION SHOULD DIE DOWN AFT 00Z. 06Z MODELS HAVE DIVERGED ON
THEIR TIMING OF THE FNT. 06Z GFS S QUICKER...WITH THE FNT TO NR
I-71 BY 12Z WED. THE NAM IS SLOWER WITH THE FRONT BACK FROM TOL-MIE
AT THE SAME TIME. THE NAM HAS BETTER CONTINUITY WITH ITS 00Z
RUN...SO WILL BE DISCOUNTING THE SPEED OF THE GFS FOR NOW. TSTMS
AHEAD OF FNT COULD BE KNOCKING ON THE DOOR OF THE WRN TAFS AT
12Z WED...BUT CONFIDENCE IS NOT HIGH ENUF AT THIS TIME TO PUT THEM
IN...SO WILL JUST MENTION A CB.

OUTLOOK...TSTM POSSIBLE WEDNESDAY AND FRIDAY.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 10, 3:54 AM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT TUE JUL 10 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT
WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 10, 7:07 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EDT TUE JUL 10 2007

OHZ044-101230-
LOGAN OH-
807 AM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY THROUGH
830 AM EDT...

AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BLOOM CENTER...MOVING EAST AT 10
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RUSSELLS
POINT...LEWISTOWN...MCMORRAN...BIG SPRINGS...RUSHSYLVANIA...
NORTHWOOD...HUNTSVILLE AND BELLE CENTER.
Special weather statement, Jul 10, 10:15 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT TUE JUL 10 2007

OHZ054-055-064-101545-
PICKAWAY OH-MADISON OH-FRANKLIN OH-
1115 AM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH
1145 AM EDT...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO
FIVE POINTS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN...
JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH
BLOOMFIELD...ORIENT AND LAKE DARBY.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The radar

The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the first event began at 15:42 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 10, 10:41 AM EST to 10:45 AM EST
Where
Clark County, Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.920, -83.800

Large tree limbs were downed.

Thunderstorm Wind, Brown

When
July 10, 2:26 PM EST to 2:30 PM EST
Where
Brown County, Aberdeen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.650, -83.770

Power lines were downed from thunderstorm winds.

Thunderstorm Wind, Brown

When
July 10, 3:07 PM EST to 3:11 PM EST
Where
Brown County, Mt Orab to Chasetown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.050, -83.920

Large tree limbs were knocked down.

Thunderstorm Wind, Warren

When
July 10, 3:21 PM EST to 3:25 PM EST
Where
Warren County, 4 mi SE of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
39.529, -84.247

A house sustained minor roof damage along State Route 123.

Flash Flood, Scioto

When
July 10, 3:37 PM EST to 5:00 PM EST
Where
Scioto County, Sciotoville
Cause
Heavy Rain
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
38.770, -82.880

Automobiles were flooded near the intersection of US Route 52 and State Route 335.

Thunderstorm Wind, Montgomery

When
July 10, 4:00 PM EST to 4:04 PM EST
Where
Montgomery County, 1 mi W of Kettering
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.730, -84.199

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47512, 47516, 47513, 47514, 47517, 47515.